Cyclophosphamide-induced cystitis

by Allison Zwingenberger on September 25, 2007

Cyclophosphamide has been known to induce a sterile, hemorrhagic cystitis in dogs when used in chemotherapy. As ultrasonographers, we are often asked to monitor the response to treatment of this condition. Today I’d like to show you some images of the progression of disease from acute through the healing process.

The first image is a transverse image of the bladder shows the thickened, irregular wall characteristic of cyclophosphamide-induced cystitis when first diagnosed. The mucosa is hyperechoic, which can be caused by hemorrhage. The bladder wall is approximagely 1.4 cm thick.

Hemorrhagic cystitis

After two months of treatment, the majority of the bladder wall has returned to normal thickness and echogenicity (image 2). This sagittal image shows residual focal thickening in the dorsal aspect. The echogenicity is more normal, and the mucosal surface is more regular.

2 months

Finally, at 5 months (image 3, sagittal), the bladder wall is even and regular with very mild thickening at the cranial pole.

5 month recheck

Does anyone else have experience imaging these? Post a comment here.

{ 2 comments… read them below or add one }

Previous post:

Next post: